MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Undesired Nerve Stimulation (1980)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user showed symptoms of facial nerve stimulation in (b)(6) 2021 while perceiving high pitched sound with the device.Ct imaging has shown that the electrode array of the device had migrated out of the cochlea.
 
Event or Problem Description
The user showed symptoms of facial nerve stimulation in (b)(6) 2021 while perceiving high pitched sound with the device.Reportedly, the users performance with the device has never been adequate.At an appointment on the 4th march reportedly the user had okay hearing performance.The user was re-mapped.
 
Additional Manufacturer Narrative
Additional information: according to the recipient report the active electrode migrated partially out of the cochlea, most likely causing the reported facial nerve stimulation.These channels have been disabled.Reportedly the hearing performance is ok now.The device remains implanted and in use.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11419863
Report Number9710014-2021-00135
Device Sequence Number11457019
Product Code MCM
UDI-Device Identifier09008737094010
UDI-Public(01)09008737094010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/05/2020
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR